EconPapers    
Economics at your fingertips  
 

Probabilistic approach of some discrete and continuous coagulation equations with diffusion

Madalina Deaconu and Nicolas Fournier

Stochastic Processes and their Applications, 2002, vol. 101, issue 1, 83-111

Abstract: The diffusive coagulation equation models the evolution of the local concentration n(t,x,z) of particles having position and size z at time t, for a system in which a coagulation phenomenon occurs. The aim of this paper is to introduce a probabilistic approach and a numerical scheme for this equation. We first delocalise the interaction, by considering a "mollified" model. This mollified model is naturally related to a -valued nonlinear stochastic differential equation, in a certain sense. We get rid of the nonlinearity of this S.D.E. by approximating it with an interacting stochastic particle system, which is (exactly) simulable. By using propagation of chaos techniques, we show that the empirical measure of the system converges to the mollified diffusive equation. Then we use the smoothing properties of the heat kernel to obtain the convergence of the mollified solution to the true one. Numerical results are presented at the end of the paper.

Keywords: Nonspatially; homogeneous; coagulation; equations; Nonlinear; stochastic; differential; equations; Interacting; stochastic; particle; systems (search for similar items in EconPapers)
Date: 2002
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(02)00122-9
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:101:y:2002:i:1:p:83-111

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:101:y:2002:i:1:p:83-111